Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 187, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 15, 2005, 6:35 PM CDT for Dimmit County, Zavala County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 6:35 PM CDT (23:35 UTC)
- Expired
- Jul 15, 2005, 7:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Dimmit County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 81 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1270 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 152335 SVREWX TXC127-507-160000- /O.NEW.KEWX.SV.W.0187.050715T2335Z-050716T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 635 PM CDT FRI JUL 15 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... ZAVALA DIMMIT * UNTIL 700 PM CDT * AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CRYSTAL CITY...AND MOVING SOUTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE CARRIZO SPRINGS. LAT...LON 2879 9969 2880 9990 2853 9996 2852 9965 $$
1 follow-up statement
000 WWUS54 KEWX 152353 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 653 PM CDT FRI JUL 15 2005 TXC127-507-160000- /O.CON.KEWX.SV.W.0187.000000T0000Z-050716T0000Z/ ZAVALA TX-DIMMIT TX- 653 PM CDT FRI JUL 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR DIMMIT AND ZAVALA COUNTIES... AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CRYSTAL CITY...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2879 9969 2880 9990 2853 9996 2852 9965 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:52 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 15, 3:52 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 352 PM CDT FRI JUL 15 2005 .DISCUSSION... TREND OF MORE RAIN COMING STILL SHOWS UP IN THE FORECASTS THROUGH NEXT FRIDAY. WEAK LOW AT 700 TO 300 HPA CONTINUES OVER THE AREA THROUGH SATURDAY...BRINGING A CHANCE FOR MAINLY DAYTIME TO EARLY EVENING SUMMER SHOWERS OR THUNDERSTORMS. FORECASTS SHOW THIS LOW DRIFTING WEST AND NORTH ON SUNDAY AND MONDAY...AS HIGH AT 700 TO 500 HPA BUILDS OVER THE AREA FROM THE EAST. THIS PATTERN SIGNALS DECREASING CHANCES FOR RAIN SUNDAY...WITH LIMITED CHANCES BY MONDAY. TUESDAY SHOWS LOW CHANCES OF RAIN ALSO. WILL SHOW LOW POPS ON THE EAST AND SOUTHEAST PART OF SOUTH CENTRAL TEXAS FOR MONDAY AND TUESDAY. CHANCES OF RAIN INCREASE ON WEDNESDAY ASSOCIATED WITH EMILIE...FROM FORECASTS BY THE TROPICAL PREDICTION CENTER IN MIAMI...THAT MOVE THIS TROPICAL SYSTEM CLOSER TO THE AREA WEDNESDAY. THE WEDNESDAY JULY 20TH TO FRIDAY THE 22ND PERIOD INDICATES INCREASING RAIN CHANCES FROM SHOWERS OR THUNDERSTORMS. GFS ENSEMBLE MEAN CONTINUES TO SHOW TROF AT 700 TO 500 HPA WEST OF SOUTH CENTRAL TEXAS IN THE MID TO LATE PART OF NEXT WEEK. INCREASEED RAIN CHANCES FOR THIS PERIOD CONTINUE TO SHOW UP IN MEDIUM RANGE FORECASTS. THIS FORECAST IS BASED ON LATEST TROPICAL PREDICTION CENTER FORECASTS AND FORECASTS FROM HPC FOR DAY 6 AND DAY 7...PLUS THE CONTINUED FORECASTS FROM GFS ENSEMBLE MEAN THAT HAVE SHOWED BETTER CHANCES FOR RAIN IN THE JUL 20 TO 23 TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 92 74 95 / 40 60 30 20 AUSTIN BERGSTROM INTL AIRPORT 71 92 73 95 / 40 60 30 20 DEL RIO INTL AIRPORT 73 94 75 97 / 50 50 30 20 SAN ANTONIO INTL AIRPORT 73 91 74 94 / 50 60 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 08/19/JB
Hazardous weather outlook, Jul 15, 5:28 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 528 AM CDT FRI JUL 15 2005 TXZ171>173-183>194-202>209-217>225-228-161100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 528 AM CDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATER TODAY AND WILL PERSIST INTO THE OVERNIGHT HOURS. STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE FORECAST OVER THE WEEKEND AND SOME MAY PRODUCE LOCALLY HEAVY RAINFALL. STORMS ARE NOT EXPECTED TO BECOME SEVERE. HURRICANE EMILY IS FORECAST TO BE POSITIONED NEAR THE SOUTH TEXAS COAST BY LATE TUESDAY INTO WEDNESDAY. A MORE NORTHERLY TRACK COULD POTENTIALLY BRING TROPICAL STORM FORCE WINDS AND FLOODING RAINS TO SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:25 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 50 min |
| Jul 15, 3:34 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.